Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Discoloration of penis head and foreskin. Why are there now tiny spots on body? What is wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
Hi, I'm 29 years old. Observed discoloration on head of penis, and inside of foreskin about three months back, and have now started to develop small clusters of flat tiny white spots on my elbows, knees, ankles, under arms and chest, and seems to be increasing by the day. I feel no irritation or itching. Could you please advice as my anxiety levels are increasing due to this problem
Posted Tue, 22 May 2012 in Skin Hair and Nails
Answered by Dr. Gaurang Krishna 6 hours later
Thanks for writing in.

When I was reading your query two things came to mind- vitiligo (leucoderma) and Lichen sclerosus.

When I saw the pics, pre-vitiligo is what I thought of.

Multiple tiny white spots without any symptoms suggest towards starting phase of vitiligo.

But the pics you have attached are of low resolution and very hazy (unfocussed).

I would request you to attach some better pics for a better understanding of the disease.

Do not get worried. We are still not very sure of the diagnosis.
And when there is a problem, there is a solution too.

Please attach some better pics taken with a proper camera if possible.

In the meantime you may start applying 0.1% tacrolimus ointment twice daily on the white spots.

Awaiting your response

Above answer was peer-reviewed by
Follow-up: Discoloration of penis head and foreskin. Why are there now tiny spots on body? What is wrong? 19 hours later

Thank you for your prompt reply. I've hereby attached a few high resolution pics. Unable to upload more pictures due to the upload size limit. Please let me know if I could send you the pics to an alternate email address or something. Also wanted to bring to your notice that the scars on my knees of very old injuries are also suddenly lightening and have become more prominently visible. Further, I see small, almost invisible, dots appearing on my chest as well. I'm worried and anxious, request you to kindly review and help me with further details and advice at your earliest.

Thank you for your kind support in the regard.

Sukinder XXXXXXX
+91-0000-0000 | +91-0000-0000
Answered by Dr. Gaurang Krishna 3 hours later
Please attach knee pictures too. You may send them to YYYY@YYYY sub :attn dr Gaurang.

Anyways,, I saw the pics. You indeed are developing vitiligo.
And it is progressive too.
It would be best to see a dermatologist personally as the medicines are not OTC available.

To give you a broad idea
You will need controlling of the activity of the disease with levamisole or betamethasone.
To bring back the colour, you may use phototherapy and tacrolimus
Above answer was peer-reviewed by
Follow-up: Discoloration of penis head and foreskin. Why are there now tiny spots on body? What is wrong? 44 hours later

Thank you for your prompt reply. You have been extremely helpful.

As requested by you, have sent you the pictures of my knee and ankle to the email id given by you marking attn. to you on the subject line. Hope you're received the same.

Per your suggestion, I consulted a dermatologist here in Bangalore, and he too confirmed that the condition I have in my penis is Vitiligo, however was unable to figure out the reasons for the spots in my elbow, knees, and ankles, and has taken a sample of my skin for biopsy. Awaiting the reports yet.

For Vitiligo, he has prescribed me "Vitilo Lotion" which seems to be an Ayurvedic medicine, and "Tenovate" ointment. Both of these don't seem to compose of levamisole or betamethasone, which you had suggested in your previous response to control the activity of the condition. Request your second opinion on these medication prescribed, as I want to be absolutely sure that I'm using the right medicines to seize the condition from progressing any further. Are the prescribed medicines also helpful in restoring the pigmentation on the affected areas?

Also, if the condition were to continue to progress, what would be the outcome we anticipate, are there chances of the same spreading to other parts of my body?

Request you to kindly review and advice.

Thanks again for all your help and support in the regard.

Answered by Dr. Gaurang Krishna 6 hours later
Hello SUkinder.

Thanks for following up.

No, I havent received the pics yet.

The treatment given to you is correct.

But it does not prevent new lesions from coming up.

We need a systemic treatment to control the disease activity.

It is usually given if more than 5 lesions have appeared in the last one month.

Please discuss the same with your dermatologist as the final decision will be his/her.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor